Share this:
iowafemale
@iowafemale

Posts: 5
Joined: Jun 03, 2012

Ablation Success

Posted by @iowafemale, Fri, Oct 12 10:42am

I am just wondering how successful people have found ablations. I have had two, the second having lasted three years now. I don't know if there is data about how long the ablations usually "hold." I've been told that 50% of people are back in a-fib after five years. Also, are there people who have had numerous ablations? Just curious about the experiences of others. When I had a-fib I was very symptomatic.

REPLY

I had an ablation in Spring 2012. Was in rhythm for 2 weeks. Had cardioversion which put me back in rhythm for about 3 weeks. Went to a different hospital in December 2012 for 2nd ablation. Was in rhythm until 2015. Had a cardioversion that put me back in rhythm. Prior to that cardioversion I told the Doctor I'd become aware of a non-clinical study done using 2 supplements: Taurine & L-Arginine, and said if put back into rhythm I intended to take the supplements. Asked him to read the paper and following the cardioversion (put back into rhythm) at my next appointment asked him if he'd read the paper, and if so, what did he think. His reply: "can't hurt." I take no meds, am 79 years old, and take my BP & pulse daily with an Omron cuff unit. Results are in the 105-125/60/75 and pulse of 60-72. So far so good!!!

I had ablation June 2018. I go for 6 month follow up in December. Do not yet know how long mine will be good. I am on Fleconide 50 mg 2x a day for heart and on eliquis, blood thinner. Good so far. After ablation did they take you off blood thinners at some point? And are you taking anything for your heart? I want to get off blood thinner and Fleconide at some point. I work with aggressive kids and have had to have schedule changes due to risk of injury…I want to return my old schedule…so after ablation are you off blood thinners and heart meds? Anyone else? Off meds after ablation?

I had an ablation in October 2017. I was told it was not entirely successful. I also suffer from a blood disorder which is usually under control. However all medication I tried to control afib resulted in extreme rashes and sores on my legs. I stayed on a 25. Mg .dose of Metropolol and was having some problems breathing and swollen ankles. By May 2018. Symptoms rapidly became worse to the point I was frightened I would not be able to breath at all. Meanwhile my cardiologist ordered a pacemaker with the plan to have a AV node ablation.. My surgeon contacted me and urged another regular ablation telling me that the AV node ablation would leave me 100 percent pacemaker dependent. Due to my age (76)and desire to have any quality of life I chose to be 100 percent pacemaker dependent. This decision was made primarily on the fact I was allergic to all afib meds and if the second ablation did not work I would go through through the severe afib problems that arose with the first ablation as I had no way to med control the afib if the ablation was not successful.
To complete the AV node ablation I had to take a high degree of predisone to counter act the beta blockers I needed to take in order to have the AV node Ablation. My immunologist consulted with this. Both pacemaker and AV node ablation were completed by 9/27/18. I feel like a new person-like years ago-I can partipate in activities and have energy. The problem now is tapering of the predisone. I am down to 6 and lowering a mg. every 5 days.
I do have side effects lowering the predisone but can live with this. Have side effects like asthma and some occasional weakness as well as sleeping a lot.

@mklapperich

I had ablation June 2018. I go for 6 month follow up in December. Do not yet know how long mine will be good. I am on Fleconide 50 mg 2x a day for heart and on eliquis, blood thinner. Good so far. After ablation did they take you off blood thinners at some point? And are you taking anything for your heart? I want to get off blood thinner and Fleconide at some point. I work with aggressive kids and have had to have schedule changes due to risk of injury…I want to return my old schedule…so after ablation are you off blood thinners and heart meds? Anyone else? Off meds after ablation?

Jump to this post

After three years, I'm still on blood thinners (other risk factors on CHADS scale), Fleccainde and Atenolol (beta blocker to slow heart rate). A-fib runs in my family and I am highly symptomatic when in a-fib.

thanks for your reply. Did you gain weight after starting flecainide? I gained 15 pounds and I can't seem to loose it. Frustrating. Risk factor not that high for me for blood thinner….I was only on aspirin before I had my ablation and was hospitalized 2 x before I had ablation.

@lacudia

I had an ablation in October 2017. I was told it was not entirely successful. I also suffer from a blood disorder which is usually under control. However all medication I tried to control afib resulted in extreme rashes and sores on my legs. I stayed on a 25. Mg .dose of Metropolol and was having some problems breathing and swollen ankles. By May 2018. Symptoms rapidly became worse to the point I was frightened I would not be able to breath at all. Meanwhile my cardiologist ordered a pacemaker with the plan to have a AV node ablation.. My surgeon contacted me and urged another regular ablation telling me that the AV node ablation would leave me 100 percent pacemaker dependent. Due to my age (76)and desire to have any quality of life I chose to be 100 percent pacemaker dependent. This decision was made primarily on the fact I was allergic to all afib meds and if the second ablation did not work I would go through through the severe afib problems that arose with the first ablation as I had no way to med control the afib if the ablation was not successful.
To complete the AV node ablation I had to take a high degree of predisone to counter act the beta blockers I needed to take in order to have the AV node Ablation. My immunologist consulted with this. Both pacemaker and AV node ablation were completed by 9/27/18. I feel like a new person-like years ago-I can partipate in activities and have energy. The problem now is tapering of the predisone. I am down to 6 and lowering a mg. every 5 days.
I do have side effects lowering the predisone but can live with this. Have side effects like asthma and some occasional weakness as well as sleeping a lot.

Jump to this post

Oh I feel feel for you…you have been through a lot…this heart stuff is no fun…glad your feeling better.

@mklapperich

thanks for your reply. Did you gain weight after starting flecainide? I gained 15 pounds and I can't seem to loose it. Frustrating. Risk factor not that high for me for blood thinner….I was only on aspirin before I had my ablation and was hospitalized 2 x before I had ablation.

Jump to this post

I gained weight but I think due to other drugs, not the Flecainide. I can't lose it either, but I also have had my thyroid removed so that doesn't help either!

Thank you for your response, I appreciate it. All these problems combined it gets complicated and challenging. This was helpful thanks

Please login or register to post a reply.